Mississippi, 2001Tornado in Mississippi, August 7, 2001
August 7, 2001 · NWS LIX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 7, 9:55 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 7, 9:55 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1055 AM CDT TUE AUG 7 2001
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED RAPIDLY THIS MORNING.
WITH MOVEMENT TO THE NE 15 TO 20 KNOTS...COVERAGE BY THE END OF THE
DAY SHOULD BE ABOUT 70 PERCENT AT A MINIMUM. UPDATED ZONES TO TWEAK
POPS UP FROM 60 TO 70 PERCENT AND MADE MINOR ADJUSTMENTS TO WIND IN
THE FIRST PERIOD. PRECIPITABLE WATER ON THIS MORNING/S SOUNDING WAS
2.13 INCHES WITH A VERY RESPECTABLE CAPE AROUND 4000 J/KG...SO IT
WILL BE AN ACTIVE SUMMER DAY. AS ADDRESSED IN THE HAZARDOUS WEATHER
OUTLOOK...THE STRONGER THUNDERSTORMS WHICH BECOME ORIENTED IN SW-NE
BANDS MAY PRODUCE LOCAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN
HOUR OR LESS...BUT OVERALL MEAN AREAL PRECIP SHOULD BE IN THE .25 TO
.50 INCH RANGE DUE TO THE MODERATE MOVEMENT OF CELLS.
.NEW...NONE
LA...NONE.
MS...NONE.
22
In the hours before
Special weather statement, Aug 7, 6:00 AM CST, 5 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT TUE AUG 7 2001
.SYNOPSIS...
A MOIST AIRMASS WILL REMAIN ENTRENCHED ACROSS THE SOUTH
MISSISSIPPI AND SOUTH LOUISIANA. DAYTIME SURFACE HEATING WILL
INCREASE THE INSTABILITY OF THE ATMOSPHERE AND SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT.
.THUNDERSTORMS...
THE ABSENCE OF AN UPPER LEVEL DISTURBANCE WILL INHIBIT THE THREAT OF
SEVERE THUNDERSTORMS. NO SEVERE THUNDERSTORMS ARE EXPECTED TODAY OR
TONIGHT.
.ACTIONS...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS WILL
NOT BE REQUIRED THROUGH TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Special weather statement, Aug 7, 9:30 AM CST, 2 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT TUE AUG 7 2001
.SYNOPSIS...
A MOIST AIRMASS WILL REMAIN ENTRENCHED ACROSS SOUTH MISSISSIPPI
AND SOUTHEAST LOUISIANA THROUGH TONIGHT. DAYTIME SURFACE HEATING
WILL INCREASE THE INSTABILITY OF THE ATMOSPHERE.
.THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE
AFTERNOON...THEN DIMINISH OVER MOST LAND AREAS DURING THE EVENING.
MOVEMENT OF THE THUNDERSTORMS WILL BE NORTHEAST AT 15 TO 20 MILES
PER HOUR WHICH WILL LIMIT THE RAINFALL POTENTIAL. HOWEVER...LOCALLY
HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN HOUR OR LESS WILL
BE POSSIBLE WHERE BANDS OF HEAVY RAIN BECOME ORIENTED FROM NORTHEAST
TO SOUTHWEST. IN ADDITION...FREQUENT LIGHTNING AND WIND GUSTS TO 30
MILES PER HOUR WILL OCCUR WITH THE STRONGER THUNDERSTORMS. SEVERE
THUNDERSTORMS ARE NOT EXPECTED.
.ACTIONS...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS WILL
NOT BE REQUIRED THROUGH TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Tornado, Jackson
- When
- August 7, 11:30 AM CST
- Where
- Jackson County, Pascagoula
- Rating
- F0
- Path length
- 0.8 mi
- Path width
- 20 yd
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.367, -88.533
A waterspout moved onshore and caused minor damage at the U.S. Navy Station just south of Pascagoula. The weak tornado damaged several cars, a recreational vehicle, a power pole, and the roof of the fire station. Eyewitness said the tornado/waterspout traveled north up the Pascagoula River for a short distance then dissipated.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Minnesota, August 7 to 8, 20015 deaths · 1 event
- Flash Flood in Arizona, August 7, 20012 deaths · 1 event
- Heat in Missouri, August 7 to 9, 20011 death · 10 injured · 29 events
- Damaging Wind in Florida, August 7, 2001$75,000 · 1 event
- Flood and Lightning Strike in Oklahoma, August 7, 2001$50,000 · 2 events
- Damaging Wind in Arizona, August 7, 2001$50,000 · 1 event
- Damaging Wind in North Dakota, August 7, 2001$35,000 · 61 kt wind · 1 event
- Damaging Winds in New York, August 7, 2001$30,000 · 55 kt wind · 2 events
- Heavy Rain in North Carolina, August 7, 2001$25,000 · 1 event
- Heat in Illinois, August 7 to 9, 200117 events
- Damaging Wind in Arizona, August 7, 2001$20,000 · 1 event
- Lightning Strike in Vermont, August 7, 2001$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264109.